Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What causes ear pain after using Debrox?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2003
Answered : 709 Questions
Question
I used Debrox to clear up my wax build up but I think it made it worse. It's been a couple weeks now and I get ear pains, occasional ringing, and I now have lots of mucus build up and congestion. I've never had an ear infection in my life so I'm not sure if I have one and I don't have any allergies. Did Debrox cause this?? If so, what do I do now?

Side note: My boyfriend also used it at the same time I did and he has similar side effects as well.
Posted Mon, 4 Aug 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Rajkishori Godhi 32 minutes later
Brief Answer:
may be infection

Detailed Answer:
Hello Madam and thanks for using healthcaremagic,

Debrox cannot cause pain in the ear. It can sometimes cause itching if you are allergic to it.

The commonest cause for earache is ear infection.
2 types of infection of the ear can cause pain. -
1) Infection of the middle ear.
2) Infection of the ear canal.

You have to see a doctor for the exact diagnosis.

Since you have ringing , my guess is middle ear infection.

You can take a pain killer like tylenoil or ibuprifen after checking your dose.

You can also instill decongestant nose drops like otrivin.
Thses drops help to open the eustachian tibes which in turn helps to ventilate the ear and controls the infection. Instill 3 drops in each nostril 3 times a day and follow it up with steam.

Regards,
Dr Rajkishori Godhi
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor